MAUDE Adverse Event Report: DIAGNOSTICA STAGO STA-R EVOLUTION 115V UL; IVD COAGULATION DEVICE / INSTRUMENT,

DIAGNOSTICA STAGO STA-R EVOLUTION 115V UL; IVD COAGULATION DEVICE / INSTRUMENT,
Model Number 58978
Medical Device Problem Codes Incorrect Measurement (1383); Low Test Results (2458)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The service engineer was dispatched to the site 2020-05-20 & 2020-05-21.Found needle 1 partially blocked, instrument files were collected and are being analyzed by the manufacturer.The incident is under investigation and no root cause is yet known.The laboratory used ptt reagent and controls from another manufacturer (i.E.Instrumentation laboratories).
 
Event or Problem Description
The laboratory observed that several patient samples had resulted low (in the 20's) for the ptt test.The quality control values before these potentially erroneous results were within the established ranges.Qc were not done after the erroneous results; the unit was taken out of service.The samples were rerun on the alternate unit; four samples failed rerun criteria.Four corrected reports were generated.One patient was treated based on the original incorrect result (37 seconds), knowing that this patient had an initial result upon admission of 36 seconds.The patient received a bolus of heparin to get the ptt into the therapeutic range of 60 - 85 seconds.The patient developed a nose bleed.In the meantime the original sample was rerun on their other analyzer and resulted as 51 seconds.The other three patients were not impacted by the erroneous results.
 
Additional Manufacturer Narrative
The service engineer was dispatched to the site 2020-05-20 & 2020-05-21.Found needle 1 partially blocked, instrument files were collected and are being analyzed by the manufacturer.The incident is under investigation and no root cause is yet known.The laboratory used ptt reagent and controls from another manufacturer (i.E.Instrumentation laboratories).No files attached.Stago reference: (b)(4).Mdr submitted by the manufacturer.Supplemental requested by (b)(4).
 
Event or Problem Description
The laboratory observed that several patient samples had resulted low (in the 20's) for the ptt test.The quality control values before these potentially erroneous results were within the established ranges.Qc were not done after the erroneous results; the unit was taken out of service.The samples were rerun on the alternate unit; four samples failed rerun criteria.Four corrected reports were generated.One patient was treated based on the original incorrect result (37 seconds), knowing that this patient had an initial result upon admission of 36 seconds.The patient received a bolus of heparin to get the ptt into the therapeutic range of 60 - 85 seconds.The patient developed a nosebleed.In the meantime, the original sample was rerun on their other analyzer and resulted as 51 seconds.The other three patients were not impacted by the erroneous results.
 
Additional Manufacturer Narrative
The quality controls before the concerned patient's series were within the ranges.The post-run qcs were not tested because the operator decided to stop using the instrument as soon as he detected the issue (customer was alerted by the abnormal shortened ptt results on several samples).The post-run qcs would have probably detected the problem.Our investigation of the instrument files did not identify the root cause of the issue.However, a shortened ptt times could be explained by a potential contamination of the ptt tests by the reagent used in the pt tests.This contamination could be due to a problem with the cleaner rinsing solution.Although not definitive, the customer observed that the problem was resolved once the cleaner container was replaced.Therefore, the most likely root cause was contamination in the cleaner solution.This appears to have been an isolated event.The issue was resolved by replacing the container of cleaner solution.The instrument was checked by a stago engineer; some minor corrections were performed to the mapping and arm movements; however these appear to be unrelated to the observed problem.Stago reference: (b)(4).Mdr submitted by the manufacturer.Supplemental requested by fda _(b)(4).

Brand Name
STA-R EVOLUTION 115V UL
Common Device Name
IVD COAGULATION DEVICE / INSTRUMENT,
Manufacturer (Section D)
DIAGNOSTICA STAGO
3 allée thérésa
asnieres sur seine, 92 92655
FR  92655
Manufacturer Contact
walid ben ammar
3 allée thérésa
asnieres sur seine, 92 92655
FR   92655
MDR Report Key10407662
Report Number8043723-2020-00004
Device Sequence Number11360468
Product Code JPA
UDI-Device Identifier03607450589788
UDI-Public(01)03607450589788(11)091224(241)58978
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Repair
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number58978
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer07/16/2020
Not provided
Initial Report FDA Received Date08/14/2020
Supplement Report FDA Received Date06/13/2025
06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/24/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale